See Alike in...

Alike App

Browser

SpoonieMcgee

466d

OK so I have been having severe headaches for about 3 weeks now. i have a telephone call with a doctor this morning and he has prescribed me sumatriptan. I always read my leaflets as I had a huge reaction to duloxetine a few years ago which made me really poorly. the leaflet says do not take if you are taking sertraline as it can cause serotonin syndrome. this really freaks me out!! I'm on 100mg sertraline daily and cannot go without it as its the only thing that keeps me stable. but my head is killing me! anybody on both with no issues?? I have a face to face appointment tomorrow so worst comes to worst I don't take it and I bring it up tomorrow when I speak to the doctor.

Top reply
    • Marzie

      437d

      I actually took sumatriptan for awhile while I was on Prozac (an SSRI), which does have a possibility of serotonin syndrome but I never had any issues. Doctors and pharmacists are aware of these problems so definitely ask them what they think before you start it but there are pretty big warning symptoms, so as long as you don't notice any of those when you start, you should be okay. It's unlikely they'd prescribe it if they think there's a high risk of SS; they know the doses that should be given to avoid this. Definitely ask because you are unsure but sumatriptan helped so much with my severe migraines when I had them, so the risk might be worth it

    • Marzie

      437d

      I actually took sumatriptan for awhile while I was on Prozac (an SSRI), which does have a possibility of serotonin syndrome but I never had any issues. Doctors and pharmacists are aware of these problems so definitely ask them what they think before you start it but there are pretty big warning symptoms, so as long as you don't notice any of those when you start, you should be okay. It's unlikely they'd prescribe it if they think there's a high risk of SS; they know the doses that should be given to avoid this. Definitely ask because you are unsure but sumatriptan helped so much with my severe migraines when I had them, so the risk might be worth it

    • Pizza_Crust

      437d

      Not sure if it's any help but what causes my severe headaches/migraines wound up being low hummidity. If it's been super cold outside where you are it'll decrease the hummidity a lot. You want no lower than 40% no higher than 60%. Something to consider at least?

    • Magpie42

      464d

      Chat with your doc or pharmacist, my neuro rxed me Maxalt, and I asked about serotonin syndrome. He explained that it is extremely rare but must be listed because it *can* happen.

      • SpoonieMcgee

        460d

        @Magpie42 my gp said the same. But when I took the meds the headaches got way more severe and I became massively irritable. It really wasn't nice. He asked me to go for an eye test to see if there's anything wrong with my right eye as that's the one that hurts when the headaches occur. So I have that tomorrow to rule anything eye related out. Wish me luck ❤️

    • bridgiebee

      466d

      Some doctors know this information and have already weighed the pros and cons. My medications risk serotonin syndrome together, but don't do that as long as they taken three hours apart

      • RxQueen

        466d

        @bridgiebee this. I take about 5 different medication that are generally likely to cause serotonin syndrome, CNS depression, heart attack… but the pros outweigh the cons considering I am now working 2 jobs, living a much happier and more productive life versus being on the verge of suicide every day of my life. I just had no good days for years until they figured out my meds. Anyway I would talk to a doc about it but I’m pretty sure they figured that the two doses aren’t enough to cause problems when taken together. Hope that helped.

        • SpoonieMcgee

          465d

          @RxQueen yeah i figured the same but because he didn't mention it on the phone I figured I would wait til today when I can ask my questions and make sure it's the right meds for me

    • Future_Dr._Zebra

      466d

      I’m so glad you caught this, but this shouldn’t be the patient’s responsibility!! Don’t take it until your doctor confirms that you can safely take them without severe interactions

      • SpoonieMcgee

        465d

        @Future_Dr._Zebra right!! I'm just glad I always read my leaflets!

    • FlutterBuy

      466d

      I would talk to a pharmacist or your GP before starting them

      • SpoonieMcgee

        466d

        @FlutterBuy I thought this too. I just don't understand why a doctor would prescribe something that says on the packet is unsafe to take with the meds I rely on!

        • isoooby

          454d

          @SpoonieMcgee Because it depends on the amount of time you leave between taking the two medications and how likely it is for that to actually happen depending on how high either dosage is

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion